Alert archive / California / Wind Advisories in 2010

Wind Advisory 20, NWS Reno, NV

December 7, 20104 counties in California; 4 counties in Nevada

NWS Reno, NV issued this wind advisory at Dec 7, 2010, 12:43 PM PST for 4 counties in California; 4 counties in Nevada. It took effect at Dec 8, 2010, 7:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2010, 12:43 PM PST (20:43 UTC)
In effect from
Dec 8, 2010, 7:00 AM PST
Expired
Dec 8, 2010, 3:28 PM PST
In force
8 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WWUS75 KREV 072043
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1243 PM PST TUE DEC 7 2010


NVZ003-081300-
/O.NEW.KREV.WI.Y.0020.101208T2000Z-101209T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
1243 PM PST TUE DEC 7 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 8 PM PST WEDNESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE WEDNESDAY WITH THE
  STRONGEST GUSTS EXPECTED DURING THE AFTERNOON AND EVENING BEFORE
  GRADUALLY EASING OVERNIGHT.

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. LOCALLY
  STRONGER GUSTS IN WIND PRONE AREAS SUCH AS GALENA AND WASHOE
  VALLEY. 

* IMPACTS: STRONG CROSS WINDS CREATING HAZARDOUS TRAVEL
  CONDITION...ESPECIALLY ON NORTH SOUTH ROUTES SUCH AS HIGHWAY
  395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-004-081300-
/O.NEW.KREV.LW.Y.0075.101208T2000Z-101209T0400Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
1243 PM PST TUE DEC 7 2010

...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM PST WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. 

* WAVE HEIGHTS: BUILDING TO 2 TO 3 FEET WITH LOCALLY HIGHER WAVES
  ON THE NORTHEAST FETCHES OF LAKE TAHOE AND PYRAMID LAKE.

* SMALL BOATS INCLUDING KAYAKS WILL BE PRONE TO CAPSIZING AND
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOUTHWEST WINDS WITH GUSTS UP TO 40 MPH WILL CAUSE ROUGH CHOP ON AREA
LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
496 
WWUS75 KREV 081123
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
323 AM PST WED DEC 8 2010

CAZ070-071-NVZ005-090000-
/O.EXB.KREV.WI.Y.0020.101208T1500Z-101209T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
323 AM PST WED DEC 8 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON. 

* TIMING: STRONGEST GUSTS ARE EXPECTED DURING THE MORNING AND
  EARLY AFTERNOON BEFORE GRADUALLY EASING THIS EVENING.

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. LOCALLY
  STRONGER GUSTS ALONG HIGHWAY 395.

* IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY ON NORTH-SOUTH ROUTES SUCH AS HIGHWAY
  395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-090000-
/O.EXT.KREV.LW.Y.0075.101208T1123Z-101209T0400Z/
GREATER LAKE TAHOE AREA-
323 AM PST WED DEC 8 2010

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING
FOR LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL 8 PM
PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH LOCALLY HIGHER WAVES ON THE
  NORTHEAST FETCHES OF LAKE TAHOE AND PYRAMID LAKE.

* SMALL BOATS INCLUDING KAYAKS WILL BE PRONE TO CAPSIZING AND 
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOUTHWEST WINDS WITH GUSTS UP TO 40 MPH WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-090000-
/O.CON.KREV.WI.Y.0020.101208T2000Z-101209T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
323 AM PST WED DEC 8 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING. 

* TIMING: STRONGEST GUSTS ARE EXPECTED DURING THE AFTERNOON AND
  EVENING BEFORE GRADUALLY EASING OVERNIGHT.

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. LOCALLY 
  STRONGER GUSTS IN WIND PRONE AREAS SUCH AS GALENA AND WASHOE 
  VALLEY.

* IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY ON NORTH-SOUTH ROUTES SUCH AS HIGHWAY
  395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-090000-
/O.CON.KREV.LW.Y.0075.101208T2000Z-101209T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
323 AM PST WED DEC 8 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PST THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM NOON
TODAY TO 8 PM PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH LOCALLY HIGHER WAVES ON THE
  NORTHEAST FETCHES OF LAKE TAHOE AND PYRAMID LAKE.

* SMALL BOATS INCLUDING KAYAKS WILL BE PRONE TO CAPSIZING AND 
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOUTHWEST WINDS WITH GUSTS UP TO 40 MPH WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HOON/LABELLE

HTTP://WEATHER.GOV/RENO
107 
WWUS75 KREV 082036
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1236 PM PST WED DEC 8 2010

CAZ070-071-NVZ005-082145-
/O.CAN.KREV.WI.Y.0020.000000T0000Z-101209T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
1236 PM PST WED DEC 8 2010

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CAN CELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE WEAKENED AND PEAK GUSTS WILL BE 35 MPH OR
LESS THIS AFTERNOON. THEREFORE THE WIND ADVISORY IS CANCELED.

$$

NVZ003-090400-
/O.CON.KREV.WI.Y.0020.000000T0000Z-101209T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
1236 PM PST WED DEC 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING: STRONGEST GUSTS ARE EXPECTED DURING THE AFTERNOON AND 
  EVENING BEFORE GRADUALLY EASING OVERNIGHT.

* WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. LOCALLY 
  STRONGER GUSTS IN WIND PRONE AREAS SUCH AS GALENA AND WASHOE 
  VALLEY.

* IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY ON NORTH-SOUTH ROUTES SUCH AS 
  HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-090400-
/O.CON.KREV.LW.Y.0075.000000T0000Z-101209T0400Z/
GREATER LAKE TAHOE AREA-
1236 PM PST WED DEC 8 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 8 PM
PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH LOCALLY HIGHER WAVES ON THE 
  NORTHEAST FETCHES OF LAKE TAHOE AND PYRAMID LAKE.

* SMALL BOATS INCLUDING KAYAKS WILL BE PRONE TO CAPSIZING AND 
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOUTHWEST WINDS WITH GUSTS UP TO 40 MPH WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-090400-
/O.CON.KREV.LW.Y.0075.000000T0000Z-101209T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1236 PM PST WED DEC 8 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
8 PM PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH LOCALLY HIGHER WAVES ON THE 
  NORTHEAST FETCHES OF LAKE TAHOE AND PYRAMID LAKE.

* SMALL BOATS INCLUDING KAYAKS WILL BE PRONE TO CAPSIZING AND 
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOUTHWEST WINDS WITH GUSTS UP TO 40 MPH WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
648 
WWUS75 KREV 082328
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
328 PM PST WED DEC 8 2010


NVZ003-090030-
/O.CAN.KREV.WI.Y.0020.000000T0000Z-101209T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
328 PM PST WED DEC 8 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

OTHER THAN IN LOCALIZED WIND-PRONE AREAS SUCH AS WASHOE AND GALENA 
...WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

CAZ072-NVZ002-004-090030-
/O.CAN.KREV.LW.Y.0075.000000T0000Z-101209T0400Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
328 PM PST WED DEC 8 2010

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS LAKE TAHOE BELOW ADVISORY
CRITERIA...THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELLED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 7, 2:46 AM PST, 9 hours 57 minutes earlier.

Area forecast discussion, Dec 7, 2:46 AM PST, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
246 AM PST TUE DEC 7 2010

.SHORT TERM...
TODAY WILL BE ANOTHER MILD AND PARTLY CLOUDY DAY AS A HIGH PRESSURE
RIDGE AXIS MOVES EAST ACROSS NEVADA. EARLY MORNING FOG HAS DEVELOPED
IN HIGHER ELEVATION VALLEYS THIS MORNING AND WILL BEGIN TO BURN OFF
AFTER 9 AM WITH DAYTIME HEATING.

EFFECTS FROM THE NEXT DISTURBANCE TO REACH THE AREA WILL START LATE
TONIGHT AS RIDGE WINDS BEGIN TO SPEED UP WITH INCREASING CLOUD
COVER. BY EARLY WEDNESDAY MORNING A 130+ KT UPPER JET WILL MOVE
ACROSS OREGON AND SOUTHERN IDAHO WITH 90+ KT SPEEDS OVER THE SIERRA
AND NORTHERN NEVADA. THIS WILL KICK UP SOUTHWEST RIDGE WINDS FURTHER
AND BRING GUSTS UP TO AROUND 80 MPH AT RIDGE LEVEL. THE SOUTHWEST
WIND DIRECTION IS FAVORABLE FOR A DOWNSLOPE WINDS IN THE LEE OF
THE SIERRA AND THEREFORE HAVE INCREASED SURFACE GUSTS TO BETWEEN
35 AND 40 MPH EAST OF THE SIERRA AND EVEN HIGHER IN WIND PRONE
AREAS.

AS FOR PRECIP...THIS WILL BE A RELATIVELY LIGHT HIT FOR WESTERN
NEVADA WITH LITTLE INDICATION OF SUSTAINING INSTABILITY.
HOWEVER...THERE IS A DECENT PW PLUME OF 1 TO 1.25 INCHES COUPLED
WITH AN AREA OF WARM AIR ADVECTION PRODUCING SOME ISENTROPIC LIFT
FROM THE WESTERN PACIFIC WITH THIS SYSTEM. THIS ALONG WITH
OROGRAPHICS WILL BE THE MAIN FORCING MECHANISMS FOR PRECIPITATION
IN THE SIERRA...WITH ONLY HIGHER ELEVATIONS RECEIVING SNOW
ACCUMULATION DUE TO THE RELATIVELY WARMER MOIST AIR. SNOW LEVELS
WILL MOST LIKELY BE 7000 FEET AND ABOVE THROUGH THE DURATION OF
THE PRECIPITATION.

CONTINUED WARM AIR ADVECTION WILL KEEP A CHANCE FOR PRECIP ACROSS
THE FORECAST AREA WHILE A RIDGE SLOWLY BUILDS IN THE EASTERN PACIFIC
THURSDAY INTO FRIDAY. WINDS WILL SUBSIDE THURSDAY...WITH RIDGES
STILL GUSTING SOME AND TEMPERATURES SLIGHTLY ABOVE NORMAL THROUGH
THE END OF THE SHORT TERM PERIOD. LABELLE

.LONG TERM...FRIDAY THROUGH MONDAY...
SHORTWAVE TROUGH SKIRTS BY TO THE NORTH ON FRIDAY...WITH CONTINUED
WARM AIR ADVECTION PRECIP INTO NORTHERN CA. BUMPED UP POPS ON
FRIDAY AS THE LATEST GFS AND ECMWF CONTINUE TO SHOW THIS
POTENTIAL. WE WILL ALSO HAVE TO KEEP WATCH FOR WIND POTENTIAL ON
FRIDAY AS WELL AS THE SHORTWAVE PASSING BY TO THE NORTH WILL
INCREASE 700MB FLOW TO AROUND 50KTS.

STRONG RIDGE WILL BUILD INTO THE ERN PAC AND WRN US AS WE GO INTO
THE WEEKEND. LATEST RUNS HAVE COME INTO BETTER AGREEMENT WITH THE
STRENGTH OF THE RIDGE...WITH THE GFS/EC COMING CLOSER TO THE GFS ENS
MEAN. WENT AHEAD AND BACKED OFF POPS AS WE GO INTO SAT-MON AS THE
CHANCES LOOK PRETTY SLIM NOW FOR ANY PRECIP DURING THOSE DAYS. TEMPS
WILL BE ABOVE NORMAL...BUT WITH STRONG RIDGING OVERHEAD AND HEADING
INTO THE SHORTEST DAYS OF THE YEAR...VALLEY INVERSIONS WILL HAVE A
HARD TIME BREAKING. AS WE GO INTO THE MIDDLE OF NEXT WEEK HOWEVER...WE
COULD SEE A RETURN OF WET AND UNSETTLED WEATHER AS A DEEP TROUGH
DEVELOPS OFF THE PAC NW. HOON

&&

.AVIATION...
LIFR FZFG AT KTRK THRU 16Z. OTHERWISE...VFR AND NO CONCERNS
THROUGH TODAY.

WINDS WILL INCREASE WEDNESDAY WITH GOOD POTENTIAL FOR STRONG WINDS
AND ASSOCIATED LLWS/MTN TURB.   HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 12:43 PM PSTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer27 hr

Nearby

Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.